Hi I had a question about the length of time I should be expecting to be withdrawing from suboxone. A little history: I was on suboxone 16mg/day for about 6 mos, then I dropped down to about 8mg/day for about 2 weeks, then I dropped down to 4mg/day for about a week then stopped cold turkey 2 days ago. Can I possibly estimate how bad the worst of the withdrawals will last? I can deal with mild withdrawal symptoms but I cannot function with how it is now (very hot-very cold, sweating, diarrhea, insomnia, depression, legs shaking, etc.) Any info would be helpful because I have a 13 month old son who will be home in 4 days ( will I be at least past the worse of it by then?)
Realize that opioid dependence is a lifelong condition for the vast majority of people. My opinion is just that-- my opinion-- but it is based on my own 20 years as a recovering opioid addict, and my experience treating several hundred people with buprenorphine over the past 6 years. I see many people who follow a certain pattern-- they are addicted to opioids and lose everything, then they go on buprenorphine and get their lives back.... at some point they try to stop buprenorphine, and blame buprenorphine for their opioid dependence-- even though the buprenorphine was the only thing that saved them. They then struggle to stop buprenorphine, going back to their original drugs of choice to treat the withdrawal from buprenorphine! Crazy...
I've seen a number of people suffer after stopping buprenorphine. I personally know of six people who died from overdoses at some point after deciding to 'get off Suboxone.' I've had many people who were doing great, who decided they needed to get off Suboxone... who returned to my practice a year later, 10 grand in debt and using more than ever, maybe graduating from snorting to shooting.
So... with that perspective, I believe that opioid dependence should be treated like hypertension or diabetes, and that many, perhaps most people should consider themselves 'clean enough' on buprenorphine. As I frequently say-- 'you couldn't stop opioids BEFORE Suboxone; why do you blame Suboxone for your trouble stopping it NOW?'
Sorry for the digression.... to answer your question, buprenorphine is extremely potent; it is used for pain in microgram doses. A standard dose for pain is 50 micrograms; at a quarter of a tab, you are still on 2000 micrograms! So like the first comment said, a taper has to go a lot lower than 2 mg to avoid withdrawal. Search for the 'liquified taper method' and Suboxone for one way to do it.
Some people describe the late symptoms described above; the usual pattern is to peak at about day 7, and to slowly improve over a month or two. It is rare to see withdrawal beyond two months, and even more rare after 3 months--- it gets difficult to decide if it is 'withdrawal', or perhaps a mood disorder brought on by the withdrawal.
I am not a doc, but since u haven't gotten a response from one I will at least give u my experience and what I've read. From comments on here from other members who have gone off suboxone, I would say you jumped off it at a pretty high dose.the people on here that have successfully gone off it usually nibble down to a very low dose before quitting cold turkey; less than 2 mg for sure, and some down to literally a crumb a day for awhile.so I'm not surprised u r suffering.I do know the drug has a long half life, stays in ur system a long time so the withdrawals are pretty long and drawn out. Also it seems like withdrawal from suboxone varies a lot from person to person.I have been on it for 2 and a half years (am on 8 mg now from a high of 32).I quit cold turkey last summer at 4 mg like u last summer.I was fine for about a month, no withdrawal at all.then, after being off it a whole month the withdrawals hit me bad.insommnia, restless legs, twitchy muscles, and obsessive drug cravings.it was so bad I gave up and my doc put me back on it again.
I don't know if this helped at all. Good luck!
i have been off it for 8 days, and i know the withdrawls didint hit for 5 days. i took low dose hydrocodone when it was unbearable. I dont plan to get back on those things!! Thats what got me here. I am also confused as to how long the withdrawls last? I hope not much longer. I feel ok today, but going to get the vit b and other supplements (hydroxzine) to help.
I was a super addict on lortabs for 2 yrs a daily dose up 10 blue watson 10mg each. so imagine plus tramadol a pernozodiazapine up to 14 tabs 50mg each. Since i was put on Suboxone 8mg i completely quit everything. But recentely i've decided to go off Suboxone too. got cold turcky, shevering, feeling very cold then very hot, sweats, no mood to work or do anything, depression, and very emotional. After the 2nd week my condition improved alot and i feel alot better off any drugs. so, make a decision to quit and do some excersie like walking or running and get urself busy and read addiction recovery stories to get motivated, it never too, late. Finally, your doctor want your visit cash 1st b4 your refill, or at least that was my experience and my turning point, good luck!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.